MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP513G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the reported product code, (b)(4), was incorrect.The correct product code is (b)(4).Lot number: rkmcjh.Suture method: interrupted suturing.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 ¿g/m.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an papillectomy procedure on (b)(6) 2022 and suture was used.The suture was broken during suturing.No fragment was left in the patient¿s body.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/5/2022 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h4, h6 h6 component code: g07002 no device problem found a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: visual analysis of the returned sample determined that an empty opened foil, a labeled winding former a needle, and a suture piece of product code pdp513g were received to ethicon for evaluation, the swage area and hole of the needle were noted with marks that appear to be by a surgical instrument, and the hole was observed with suture remnant.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.During the visual inspection of the suture, body fluids and marks on the surface due to use were found, and the end was cut by a sharp edge.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The condition of the sample received indicates improper handling of the device.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The product code pdp513g contains absorbable suture, as the sample was received open, the time of exposed to the environment could not be determined and a functional test cannot be performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 ¿g/m.

Brand Name
PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13861433
Report Number2210968-2022-02021
Device Sequence Number12078387
Product Code NEW
UDI-Device Identifier10705031048485
UDI-Public10705031048485
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberPDP513G
Device Catalogue NumberPDP513G
Device Lot NumberRKMCJH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown